Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 99, NWS Wilmington, OH

July 5, 2007Fayette County, Franklin County, Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 5, 2007, 3:18 PM EDT for Fayette County, Franklin County, Indiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2007, 3:18 PM EDT (19:18 UTC)
Expired
Jul 5, 2007, 3:53 PM EDT
In force
35 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

Counties Fayette County, IN, Franklin County, IN

The radar

The Indianapolis radar (KIND), 104 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 775 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
775 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
502 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 051917
SVRILN
INC041-047-052015-
/O.NEW.KILN.SV.W.0099.070705T1918Z-070705T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
318 PM EDT THU JUL 5 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FAYETTE COUNTY IN EAST CENTRAL INDIANA...
  FRANKLIN COUNTY IN SOUTHEAST INDIANA...

* UNTIL 415 PM EDT.

* AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS
  STORM WAS LOCATED NEAR COLUMBIA...MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BROOKVILLE...

IN ADDITION...NULLTOWN...ALPINE...LAUREL...EVERTON...METAMORA...
PEPPERTOWN...BLOOMING GROVE AND MOUNDS STATE RECREATION AREA ARE NEAR
THE PATH OF THIS SEVERE THUNDERSTORM.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3969 8528 3949 8533 3930 8507 3931 8483
      3947 8484

$$
2 follow-up statements
000 
WWUS51 KILN 051940
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
339 PM EDT THU JUL 5 2007

INC041-051949-
/O.CAN.KILN.SV.W.0099.000000T0000Z-070705T2015Z/
FAYETTE IN-
339 PM EDT THU JUL 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE COUNTY IN EAST CENTRAL
INDIANA HAS BEEN CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3953 8506 3948 8532 3930 8507 3931 8483
      3947 8484

$$

INC047-052015-
/O.CON.KILN.SV.W.0099.000000T0000Z-070705T2015Z/
FRANKLIN IN-
339 PM EDT THU JUL 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR FRANKLIN COUNTY IN SOUTHEAST INDIANA...

AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH.
THIS STORM WAS LOCATED NEAR BROOKVILLE...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
BROOKVILLE.

IN ADDITION...MOUNDS STATE RECREATION AREA...MOUNT CARMEL...CEDAR
GROVE AND NEW TRENTON ARE NEAR THE PATH OF THIS STORM.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3953 8506 3948 8532 3930 8507 3931 8483
      3947 8484

$$
000 
WWUS51 KILN 051953
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
353 PM EDT THU JUL 5 2007

INC047-052003-
/O.CAN.KILN.SV.W.0099.000000T0000Z-070705T2015Z/
FRANKLIN IN-
353 PM EDT THU JUL 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY IN SOUTHEAST
INDIANA HAS BEEN CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3953 8506 3948 8532 3930 8507 3931 8483
      3947 8484

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:00 PM EDT, 18 minutes earlier.

Area forecast discussion, Jul 5, 3:00 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
300 PM EDT THU JUL 5 2007

.SYNOPSIS...
A COLD FRONT WILL PUSH THROUGH THE OHIO VALLEY THIS EVENING. HIGH
PRESSURE WILL THEN BUILD INTO THE REGION FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY/...
SCATTERED THUNDERSTORMS CURRENTLY PUSHING DOWN INTO NORTHWEST
PORTIONS OF FA. MEANWHILE...SATELLITE IMAGES INDICATING LOWER
CLOUDS ACROSS THE SOUTHEAST PART OF FA CONTINUING TO ERODE AWAY.
THIS SHOULD ALLOW FOR TEMPS TO CLIMB UP INTO THE MID 80S MOST
AREAS AND WITH DEWPOINTS IN THE UPPER 60S TO NEAR 70...WE SHOULD
SEE ML CAPES UP CLOSE TO 1500 J/KG BY LATER AFTERNOON.
THEREFORE...EXPECT TO SEE A GRADUAL INCREASE IN THUNDERSTORM
COVERAGE THROUGH MID TO LATE AFTERNOON. DEEP LAYER SHEAR VALUES
APPEAR TO BE A LITTLE MORE FAVORABLE THAN YESTERDAY...PARTICULARLY
ACROSS THE NORTH SO THINK WE COULD SEE SOME WIND GUSTS APPROACHING
SVR LIMITS WITH THE STRONGER STORMS.

THUNDERSTORMS SHOULD TAPER OFF THROUGH THIS EVENING AS WE LOSE
DAYTIME HEATING AND COLD FRONT PUSHES THROUGH THE AREA.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
SURFACE HIGH PRESSURE WILL BUILD INTO THE AREA FRIDAY INTO FRIDAY
NIGHT. AIRMASS IS DRIER BEHIND THE FRONT BUT NOT CONSIDERABLY
COOLER. STILL THOUGH...GFS APPEARS TOO WARM WITH HIGHS FOR FRIDAY
AND WILL TREND TOWARD THE COOLER FWC/MET GUIDANCE.
&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
WESTERLIES ACROSS THE GREAT LAKES WILL SHIFT NORTHWARD THIS WEEKEND
AS FLOW BECOMES MORE ZONAL.  EXPECT A GRADUAL WARMUP THROUGH
MONDAY...WITH TEMPERATURES RETURNING TO THE LOWER 90S.  WENT CLOSE
TO WARM MEX NUMBERS FOR HIGHS THROUGH THIS PERIOD.  MODEL SPREAD
REMAINS SIGNIFICANT WITH PATTERN NEXT WEEK...ESPECIALLY WITH
POTENTIAL FRONTAL PASSAGE EARLY OR MIDDLE OF NEXT WEEK.  GFS
CONTINUES ITS RUN TO RUN INCONSISTENCIES...AND NOW DOES NOT BRING
FROPA THROUGH THE AREA ON TUESDAY AS PREVIOUSLY FORECAST.  STUCK
CLOSE TO ENSEMBLE MEAN FOR NEXT WEEK WHICH IS MUCH SLOWER WITH
FRONT...WITH BEST GUESS TIMING HOLDING OFF UNTIL THURSDAY.
THEREFORE HAVE REDUCED AND SLOWED DOWN POPS NEXT WEEK AND RAISED
TEMPS QUITE A BIT...STICKING TO THE HIGHER SIDE OF THE MODEL
ENSEMBLE.

HAWBLITZEL

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
A COLD FRONT WILL MOVE ACROSS THE TAF SITES BETWEEN 23Z AND 02Z.
THE AIRMASS AHEAD OF THE FRONT WAS DESTABILIZING RAPIDLY THIS AFTN
AND AS THE FRONT INTERACTS WITH THIS INSTABILITY...SCATTERED
SHOWERS AND THUNDERSTORMS WILL RESULT. HAVE PLACED TEMPO TSRA AT
KDAY...KCMH AND KILN AS THESE LOCATIONS HAVE A GOOD CHANCE OF
EXPERIENCING A THUNDERSTORM IN THE SHORT TERM PERIOD. SINCE THE
AIRMASS IS MOIST...MVFR CIGS AND IFR CIGS CAN BE EXPECTED WHERE
THUNDERSTORMS OCCUR. KCVG AND KLUK STILL HAVE A THREAT FOR A TSRA
BUT IT IS STILL UNCERTAIN ATTM HOW MUCH OF THE THUNDERSTORM
ACTIVITY WILL HOLD TOGETHER BEFORE THEY REACH THESE TERMINALS...SO
WILL CARRY A VCTS IN THE TAFS AND AMEND IF NEEDED. ONCE THE FRONT
PASSES BY...SKIES WILL CLEAR AND WINDS WILL SHIFT TO THE
NORTHWEST. DRIER AIR WILL FILTER INTO THE REGION...SO THIS SHOULD
COUNTERACT AND SIGNIFICANT FOG FORMATION OVERNIGHT. THE EXCEPTION
WILL BE THE NORMALLY FOGGY LOCATIONS OF KLUK AND KLCK WHERE MVFR
VSBYS WILL BE PLACED IN THE TAFS OVERNIGHT. ANY PATCHY MIST WILL
BURN OFF QUICKLY ON FRIDAY. A RIDGE OF HIGH PRESSURE WILL BUILD
INTO THE REGION PROVIDING FOR VFR CONDITIONS FROM 13Z ONWARD.

OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jul 5, 4:39 AM EDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
439 AM EDT THU JUL 5 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-060845-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
439 AM EDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORM ACTIVITY WILL BE SCATTERED OVER THE REGION THIS
MORNING. THESE STORMS WILL INCREASE IN BOTH COVERAGE AND INTENSITY
THIS AFTERNOON AND EVENING AS INSTABILITY...LIFT...AND MOISTURE
ARE ALL PRESENT. DAMAGING WINDS WILL BE THE MAIN THREAT FROM THE
STORMS THAT DEVELOP...ALTHOUGH SOME OF THE STRONGER STORMS COULD
CONTAIN LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO SIGNIFICANT WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.